Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

August 1, 20115 counties in New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 1, 2011, 2:11 PM EDT for 5 counties in New Jersey. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 2:11 PM EDT (18:11 UTC)
Expired
Aug 1, 2011, 3:45 PM EDT
In force
94 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 23 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-192 m²/s²
0-3 km storm-relative helicity
-166 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WWUS81 KPHI 011811
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT MON AUG 1 2011

NJZ016>022-026-027-011945-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
211 PM EDT MON AUG 1 2011

...ISOLATED STRONG THUNDERSTORMS WILL AFFECT ATLANTIC... 
BURLINGTON...CAMDEN...CUMBERLAND...GLOUCESTER...OCEAN AND SALEM 
COUNTIES...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A COUPLE OF DEVELOPING THUNDERSTORMS IN BURLINGTON, CAMDEN AND 
GLOUCESTER COUNTIES. THE STRONGEST THUNDERSTORM WAS IN GLOUCESTER 
COUNTY NEAR MULLICA HILL AND MOVING SOUTHEAST AT 30 MPH. THAT 
THUNDERSTORM WILL BE NEAR FRANKLINVILLE...CLAYTON AROUND 215 
PM...MALAGA...NEWFIELD AROUND 230 PM...BUENA...VINELAND AROUND 245 
PM...DOROTHY...MIZPAH AROUND 300 PM...ESTELL MANOR AND POMONA AROUND 
315 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH ANY OF THESE STORMS, 
ESPECIALLY THE GLOUCESTER COUNTY THUNDERSTORM.

EXPECT LIGHTNING TO INCREASE WITH THESE STORMS. DO NOT SEEK SHELTER 
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A 
THUNDERSTORM APPROACHES.

LAT...LON 3986 7412 3954 7435 3954 7440 3939 7457
      3930 7483 3932 7486 3928 7492 3969 7534
      3986 7523 3989 7514 3994 7514 4001 7504
      4012 7476 4018 7469 4008 7456 4017 7440
      4016 7427 4010 7424 4010 7416 4013 7411

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:41 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 1, 1:41 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
141 PM EDT MON AUG 1 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON...THEN CROSS
THE AREA TONIGHT. WEAK HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
FOR TUESDAY. SHOWERS AND THUNDERSTORMS DEVELOPING ON A WARM FRONT
MOVING NORTHEAST WILL AFFECT THE REGION TUESDAY NIGHT AND WEDNESDAY.
LOW PRESSURE DEVELOPING ON THE FRONT WILL MOVE EAST OF THE AREA
WEDNESDAY NIGHT. WEAK HIGH PRESSURE WILL CROSS THE AREA THURSDAY.
ANOTHER FRONT WILL AFFECT THE REGION FRIDAY OR ON THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN FORECAST PROBLEMS FOR TODAY WILL BE THE HEAT AND THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. FIRST THE HEAT.

HEATING SHOULD ALLOW TEMPERATURES TO QUICKLY RISE WITH MOSTLY
SUNNY SKIES. A DEVELOPING WESTERLY WINDS WILL AID IN THE
WARMING... ALLOWING FOR COMPRESSIONAL WARMING OFF THE MOUNTAINS TO
THE WEST... FOR THE MOST PART...HIGHS WERE NUDGED JUST A TAD ABOVE
THE MOS BLEND. THIS WOULD MEAN HIGHS GENERALLY IN THE LOWER TO MID
90S FOR THE URBAN CORRIDOR THIS AFTERNOON.

DEW POINTS ARE CURRENTLY IN THE UPPER 60S TO LOWER 70S. THESE SHOULD
DROP OFF A BIT WITH THE RISING SUN...ALLOWING MIXING OF DRIER AIR
FROM ABOVE. IN ADDITION...THE LOW LEVEL WESTERLY FLOW SHOULD ALLOW
DEW POINTS TO DROP BACK INTO THE MID TO UPPER 60S. HIGHS IN THE MID
90S AND DEW POINTS IN THE MID TO UPPER 60S WOULD RESULT IN HEAT
INDEX VALUES IN THE URBAN CORRIDOR OF AROUND 98 DEGREES. THIS IS
JUST UNDER THE HEAT ADVISORY CRITERIA FOR THE URBANIZED AREAS.

BASED ON THE ABOVE...WE WILL FORGO THE HEAT ADVISORY FOR THE
URBANIZED AREAS THIS MORNING. WE HAVE HAD A HOT JULY...AND THIS
EVENT DOESNT LOOK TO BE AS WARM AS EVEN LAST FRIDAY. TEMPERATURES
HAVE BEEN ADJUSTED SLIGHTLY WITH THE UPDATE BUT STILL NOT ENOUGH TO
WARRANT A HEAT ADVISORY FOR THE AFTERNOON.

THE MORE IMPORTANT ISSUE TODAY IS THE POTENTIAL FOR CONVECTION
THIS AFTERNOON AND THIS EVENING. SHORT WAVE OVER THE UPPER GREAT
LAKES WILL CROSS THE REGION LATE THIS AFTERNOON AND THIS
EVENING... AHEAD OF A SURFACE COLD FRONT. MODIFIED MODEL SOUNDINGS
SHOW THAT PLENTY OF INSTABILITY SHOULD BE PRESENT...WITH MLCAPES
AS HIGH AS 1500 J/KG. THIS SHOULD RESULT IN DEVELOPING STRONG
UPDRAFTS IN CONVECTIVE CELLS THAT DEVELOP THIS AFTERNOON AND THIS
EVENING.

THE SHEAR SUPPLIED BY THE SHORT WAVE MAY END UP BEING JUST A BIT SHY
OF IDEAL (PERHAPS IN THE 20 TO 25 KNOT RANGE). THE COMBINATION OF
SHEAR AND INSTABILITY SHOULD ALLOW STRONG UPDRAFTS TO DEVELOP...AND
MODEL SOUNDINGS SHOW INVERTED V SIGNATURES. THE COMBINATION OF THESE
INGREDIENTS SUGGEST THAT INDIVIDUALS WILL BE CAPABLE OF PRODUCING
STRONG WINDS GUSTS.

MID LEVEL LAPSE RATES AHEAD OF THE SHORT WAVE THIS MORNING ARE
BETWEEN 7 AND 8 DEGREES CELSIUS/KM. THESE STEEP LAPSE RATES SHOULD
ARRIVE DURING THE AFTERNOON AND EVENING...SUGGESTING LARGE HAIL AS
ANOTHER POTENTIAL CONVECTIVE THREAT. IF THE SHEAR IS JUST A BIT
STRONG...MULTI CELLULAR STRUCTURES ARE POSSIBLE (LINES...BOW SEGMENTS
ETC) ARE POSSIBLE. NEEDLESS TO SAY...THE POTENTIAL FOR STRONG
CONVECTION SHOULD EXIST THIS AFTERNOON AND THIS EVENING.

PRECIPITABLE WATER VALUES PROBABLY PEAK BETWEEN 1.50 AND 1.75 INCHES
JUST AHEAD OF AND WITH THE SURFACE FRONT. OUTSIDE OF THE ACTIVITY
LATE SUNDAY AND EARLY THIS MORNING...FLASH FLOOD GUIDANCE NUMBERS
ARE FAIRLY HIGH. THE STORM MOTION SHOULD BE HIGH ENOUGH TO PRECLUDE
MORE THAN LOCALIZED FLOODING...AND AS LONG AS THERE IS NO TRAINING
OF CELLS...THE OVERALL FLASH FLOOD THREAT LOOKS LOW.

THE QUESTION THEN BECOMES...HOW WIDESPREAD WILL THE CONVECTION BE?
ALL MODELS ARE SHOWING QUITE A BIT OF WESTERLY FLOW...WHICH WOULD
LIMIT SURFACE CONVERGENCE AND TEND TO SCOUR LOW LEVEL MOISTURE. IT
IS POSSIBLE THAT LOW LEVEL MOISTURE COULD END UP BE THE LIMITING
FACTOR FOR AN ACTIVE CONVECTIVE DAY...AS MODIFIED MODEL SOUNDINGS
HAS SHOWN. THE GFS MOS NUMBERS LOOK TOO LOW GIVEN THE SETUP...SO THE
THUNDERSTORM CHANCES WERE BASED MORE ON THE BAN NUMBERS.

BECAUSE OF THE POTENTIAL...WE WILL CONTINUE TO CARRY ENHANCED
WORDING FOR THIS AFTERNOON AND THIS EVENING FOR THUNDERSTORMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE CONVECTION SHOULD BEGIN TO SHUT DOWN BETWEEN 0100 UTC AND 0400
UTC FROM WEST TO EAST...AS THE SURFACE FRONT PASSES AND THE SURFACE
BASED CONVECTION STARTS TO WANE. GIVEN HOW FAST THE FRONT AND THE
MID LEVEL SHORT WAVE SHOULD PASS...EVEN EASTERN AREAS SHOULD BE DONE
WITH THE CONVECTION BY SHORTLY AFTER MIDNIGHT. CLEARING SHOULD OCCUR
IN SHORT ORDER BEHIND THE FRONT AS LOWER DEW POINTS TRY TO COME IN
BEHIND THE FRONT. FOR THE MOST PART...LOWS WERE BASED ON THE MOS
MEAN AS THE AIRMASS TRIES TO TRANSITION BEFORE MORNING.

THE FORECAST AREA WILL BE IN A GENERALLY CYCLONIC MID LEVEL FLOW
TUESDAY...WITH WEAK SURFACE HIGH PRESSURE AT THE SURFACE. THIS
SHOULD RESULT IN DRY WEATHER WITH HIGHS GENERALLY CLOSER TO THE
WARMER GFS MOS NUMBERS OUTSIDE OF THE INFLUENCE OF THE TERRAIN AND
THE WATERS.

MODELS OVERALL HAVE BECOME MORE EMPHATIC WITH THE SHORT WAVE NOW
TOPPING THE RIDGE IN THE NORTHERN PLAINS. THERE ARE SOME DIFFERENCES
IN THE WAY EACH MODEL HANDLES THE SURFACE FEATURES AND THE PLACEMENT
OF THE HEAVY RAIN WITH AN MCS SLIDING DOWN THE WARM FRONT.
HOWEVER...IT IS NOW BECOMING CLEARER THAT AT LEAST A PORTION OF THE
AREA MAY SEE THE THREAT FOR HEAVY RAIN TUESDAY NIGHT AND WEDNESDAY
MORNING.

CLOUDS SHOULD INCREASE LATE TUESDAY INTO TUESDAY NIGHT...THIS
FORECAST WILL BE BASED MAINLY ON A NAM/ECMWF BLEND...WHICH KEEPS THE
WARM FRONT GENERALLY SOUTH OF THE REGION TUESDAY NIGHT AND WEDNESDAY
MORNING. THE POSITION OF THE WARM FRONT WILL BE IMPORTANT...AS AREAS
SOUTH OF THE WARM FRONT MAY SEE POTENTIAL SEVERE WEATHER WEDNESDAY
AFTERNOON.

GETTING BACK TO TUESDAY NIGHT...STRONG LOW TO MID LEVEL WARM AIR
ADVECTION OVER THE WARM FRONT SOUTH OF THE AREA WILL PUMP 2 INCH
PLUS PRECIPITABLE WATER AREA INTO THE REGION. THERE ARE SIGNALS FROM
MOST MODELS THAT AN MCS WILL BE IN PLACE TUESDAY NIGHT ACROSS THE
GREAT LAKES OR UPPER OHIO VALLEY. THE MCS SHOULD ROLL ACROSS THE
FORECAST AREA LATE TUESDAY NIGHT AND WEDNESDAY MORNING.

IT IS NOT CLEAR YET WHERE THIS WILL OCCUR...BUT THE BEST SHOT APPEAR
TO BE NORTHERN AND CENTRAL AREAS (GENERALLY NORTH OF THE LNS-PHL-ACY
LINE). THE FOCUS SHOULD BE HEAVY RAIN...AS MOST OF THE CONVECTION
SHOULD BE ALOFT AT THIS POINT. LOWS TUESDAY NIGHT MAY NOT FALL MUCH
AFTER EVENING LOWS AS WARM AIR ADVECTION KICKS IN.

THE MAIN BATCH OF HEAVY RAIN SHOULD MOVE OFF THE COAST LATER
WEDNESDAY MORNING. AGAIN...THE PLACEMENT OF THE WARM FRONT WILL BE
KEY...AS NORTH OF THE WARM FRONT STABILITY COULD BE LACKING. SOUTH
OF THE FRONT...THE COMBINATION OF INSTABILITY AND SHEAR ASSOCIATED
WITH THE SHORT WAVE COULD RESULT IN SEVERE WEATHER. SINCE THE
DETAILS ARE NOT CLEAR...ENHANCED WORDING WILL NOT BE CARRIED IN THE
GRIDS.

HIGHS WEDNESDAY WILL BE VERY DEPENDENT ON THE POSITION OF THE WARM
FRONT...AND WITH THIS IN MIND HIGHS WERE BASED ON A BLEND. IT SHOULD
BE NOTED THAT HIGH TEMPERATURES COULD BUST BY 5 TO 8 DEGREES EITHER
WAY...DEPENDING ON HOW FAR NORTH THE WARM FRONT GETS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE CLOSED UPPER LOW OVER NEWFOUNDLAND AND NOVA SCOTIA AND THE UPPER
TROUGH EXTENDING SOUTHWARD INTO THE WESTERN ATLANTIC AT THE START OF
THE LONG TERM PERIOD CONTINUE TO BLOCK THE EAST-WEST UPPER RIDGE
OVER THE SOUTHERN STATES FROM PENETRATING TOO FAR EAST AND NORTH.
ALTHOUGH THIS OFFSHORE UPPER LOW/TROUGH FEATURE TRANSITS EASTWARD
WITH TIME AND UPPER HEIGHTS BUILD ALONG THE EAST COAST THURSDAY
THROUGH FRIDAY...THE GENERAL ZONAL FLOW ACROSS THE NORTHERN HALF OF
THE COUNTRY WILL ALLOW FOR PERIODIC UPPER TROUGHS AND SURFACE
FRONTAL PASSAGES. THE FIRST IS WEDNESDAY EVENING...AND THEN ANOTHER
MORE SUBSTANTIAL FRONT...PERHAPS WITH A CLOSED LOW...APPEARS ABOUT
SATURDAY. CONVECTION CHANCES AS WELL AS QUANTITATIVE PRECIPITATION
AMOUNTS WERE INCREASED FOR SATURDAY OVER AND ABOVE WHAT GENERAL
DIURNAL FORCING WOULD DICTATE.

ABOVE NORMAL TEMPERATURES AND DEW POINTS CONTINUE TO BE FORECAST...
ALTHOUGH THE UPPER PATTERN SUGGESTS THAT EXTREME HEAT WILL NOT RECUR
THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE MAIN FORECAST CHALLENGE IS THE EXTENT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON THROUGH ABOUT
MID/LATE EVENING. A COLD FRONT WILL MOVE INTO THE AREA TOWARD
EVENING THEN SHIFT TO OUR EAST TONIGHT. SHOWERS AND THUNDERSTORMS
ARE DEVELOPING WELL TO OUR NORTHWEST AND THIS SHOULD BE THE GENERAL
TREND. WHILE ISOLATED SHOWERS/STORMS MAY DEVELOP WELL AHEAD OF
THIS WITH A WIND SHIFT LINE, IT APPEARS WE WILL HAVE TO WAIT FOR
ACTIVITY TO MOVE INTO THE AREA. SINCE THERE STILL IS SOME LOWER
CONFIDENCE REGARDING THE TIMING AND AREAL EXTENT, WE CARRIED A
VCSH AND A CB DESCRIPTOR FROM WEST TO EAST. WE WILL MONITOR AND
ISSUE AMENDMENTS WHEN SHOWERS/STORMS HAVE A BETTER CHANCE OF
IMPACTING A TERMINAL. SOME STORMS COULD BE LOCALLY GUSTY AND SOME
SUB-VFR CONDITIONS WILL OCCUR FOR A BRIEF TIME.

SOUTHWEST TO WEST WINDS TO ABOUT 10 KNOTS THIS AFTERNOON WILL SHIFT
TO THE WEST AND NORTHWEST. THESE WINDS ARE EXPECTED TO DIMINISH
TONIGHT, BUT ANY TERMINAL THAT HOLDS ONTO SOME WIND SHOULD MAINTAIN
A NORTHWEST DIRECTION. ANY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
END FROM NORTHWEST TO SOUTHEAST DURING THE FIRST HALF OF THE NIGHT
ALONG WITH CLOUDS ON THE WANE. LIGHT WINDS AND LESS CLOUDS MAY ALLOW
PATCHY FOG TO DEVELOP OVERNIGHT, ESPECIALLY WHERE ANY HEAVIER RAIN
OCCURRED ALLOWING THE LOW-LEVEL MOISTURE TO REMAIN ELEVATED LONGER.
FOR NOW, JUST HINTED AT THIS AT KTTN AND KMIV LATE.

FOR TUESDAY, ANY PATCHY FOG WILL DISSIPATE EARLY THEN A NORTHWEST
WIND WILL INCREASE TO ABOUT 10 KNOTS. THERE COULD BE SOME LOCAL
GUSTINESS IN THE AFTERNOON, HOWEVER THIS APPEARS TO NOT BE MUCH
HIGHER THAN THE SUSTAINED WINDS SO IT WAS NOT INCLUDED AT THIS TIME.
THE AIRMASS DRIES OUT SOME AND WITH ENOUGH MIXING CUMULUS DEVELOPMENT
SHOULD BECOME FEW TO SCATTERED.

OUTLOOK...
TUESDAY AND WEDNESDAY...A WARM FRONT GENERALLY TO OUR SOUTH WITH A
DISTURBANCE TRACKING ALONG IT. IT APPEARS THAT A CLUSTER OF SHOWERS
AND THUNDERSTORMS WILL MOVE INTO OUR AREA LATER TUESDAY NIGHT FROM
THE NORTHWEST, HOWEVER THERE IS SOME UNCERTAINTY ON EXACTLY WHERE
THE MORE ORGANIZED ACTIVITY TRACKS. THERE COULD BE A PERIOD OF
SUB-VFR CONDITIONS ASSOCIATED WITH LOWER CEILINGS AND ALSO HEAVIER
RAIN. THE MOST CONCENTRATED ACTIVITY MAY THIN OR MOVE OUT OF THE
AREA BY MID MORNING WEDNESDAY.

THURSDAY AND FRIDAY...VFR WITH HIGH PRESSURE ACROSS THE AREA. CLOUDS
MAY INCREASE LATE FRIDAY THOUGH.

SATURDAY...A FRONTAL BOUNDARY APPROACHES WITH THE CHANCE FOR SOME
SHOWERS AND THUNDERSTORMS, ESPECIALLY IN THE AFTERNOON AND EVENING.
VFR WITH THE EXCEPTION IN CONVECTION.

&&

.MARINE...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE TODAY AND THE
SOUTHERLY FLOW WILL INCREASE AHEAD OF IT /BUT IS EXPECTED REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA/. GIVEN THE LIGHT WINDS THE LAST
FEW DAYS, THE SEAS ARE ONLY ABOUT 1 FOOT AT MIDDAY, HOWEVER THE
SOUTHERLY FLOW SHOULD ALLOW THESE TO BUILD A FOOT OR SO THROUGH
THE AFTERNOON. THE WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE
FRONT. SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG AND IN
ADVANCE OF THE FRONT BUT THERE IS LOWER CONFIDENCE WITH THE AREAL
COVERAGE ATTM. THE WINDS AND SEAS WILL BE LOCALLY HIGHER IN AND
NEAR THUNDERSTORMS, WHICH MAY BE LOCALLY STRONG. HIGH PRESSURE
WILL BUILD IN FOR TUESDAY, HOWEVER A POSSIBLE STRONGER DISTURBANCE
MAY MOVE THROUGH LATE TUESDAY NIGHT AND WEDNESDAY, POTENTIALLY
BRINGING A CLUSTER OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE
THEN BUILDS BACK IN FOR THURSDAY AND FRIDAY.

&&

.CLIMATE...
MONTHLY PROJECTIONS BASED ON THIS MORNINGS LOW AND EXPECTED HIGH
TODAY AT OUR 4 PRIMARY LONG TERM CLIMO SITES.

JULY AVG TEMP

PHL 82.3 PROBABLE RER AND ALL TIME MONTHLY RER
ILG 80.7 2ND WARMEST BEHIND THE 81.2 OF 1955
ACY 81.0 RER MONTHLY AND ALL TIME MONTHLY RER
ABE 77.9-78.0 EQUAL 3RD OR 4TH WARMEST. WARMEST JULY WAS 79.0 1955.

PHL...6TH HEAT WAVE /3RD CONSECUTIVE DAY OF 90/ HAS STARTED TODAY.
IT WILL LAST THROUGH TUESDAY.

SUNDAY'S 94 HAS ALLOWED PHL TO EQUAL THE ALL TIME MONTHLY
FREQUENCY OF 90 OR HIGHER AT PHL /21 IN 1952 1988 AND 1995/.

PHL: 29 DAYS SO FAR THIS SEASON 90 OR HIGHER. SEASONAL NORMAL 21.
PHL: ONLY 1 DAY BELOW NORMAL IN JULY 2011.

IMPLEMENTING 1980-2010 DAILY NORMALS ON AUGUST 1.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES/HEAVENER/GAINES
SHORT TERM...HAYES
LONG TERM...
AVIATION...GORSE
MARINE...GORSE
CLIMATE...DRAG
Hazardous weather outlook, Aug 1, 4:44 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 AM EDT MON AUG 1 2011

DEZ001-NJZ015-017>019-PAZ067>071-020845-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
444 AM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON. IN
ADDITION...A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY
RAIN THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAINFALL IN POSSIBLE LATE TUESDAY NIGHT AND
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-020845-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
444 AM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAINFALL IN POSSIBLE LATE TUESDAY NIGHT AND
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-020845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
444 AM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 1:35 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
135 PM EDT MON AUG 1 2011

NJZ001-007>010-PAZ054-055-060>062-069-012030-
BERKS PA-BUCKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-
MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
135 PM EDT MON AUG 1 2011

...A CLUSTER OF STRONG AND BECOMING SEVERE THUNDERSTORMS WILL AFFECT
BERKS...BUCKS...CARBON...HUNTERDON...LEHIGH...MONROE...MORRIS...
NORTHAMPTON...SOMERSET...SUSSEX AND WARREN COUNTIES DURING THE
MIDDLE AND LATE AFTERNOON...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WITH THE LEADING EDGE
ALONG A LINE EXTENDING FROM 55 MILES NORTHWEST OF SCRANTON TO 34
MILES NORTHWEST OF SCRANTON TO 18 MILES NORTHWEST OF WILKES-BARRE TO
41 MILES WEST OF WILKES-BARRE TO 51 MILES WEST OF WILKES-BARRE TO 80
MILES WEST OF WILKES-BARRE...MOVING SOUTHEAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR BLAKESLEE...WHITE HAVEN AROUND 245
PM...TOBYHANNA...POCONO RACEWAY AROUND 300 PM...SCOTRUN...REEDERS
AROUND 315 PM...STORMVILLE...SKYTOP AROUND 330 PM...SAYLORSBURG AND
ROSSLAND AROUND 345 PM.

WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS. THESE STORMS ARE
ALSO MOVING INTO AN AIR MASS THAT IS MORE UNSTABLE AND A FEW HAVE
THE POTENTIAL TO BECOME SEVERE AS THE AFTERNOON CONTINUES.

SEVERE OR NOT, EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP PRECEDING THIS
CLUSTER BEFORE 3 PM.

LAT...LON 4097 7455 4064 7454 4054 7504 4042 7590
      4054 7618 4059 7603 4064 7600 4074 7578
      4091 7600 4100 7575 4110 7577 4113 7564
      4123 7554 4126 7514 4116 7516 4109 7501
      4115 7491 4131 7480 4135 7469
Special weather statement, Aug 1, 2:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT MON AUG 1 2011

NJZ016>022-026-027-011945-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
211 PM EDT MON AUG 1 2011

...ISOLATED STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAMDEN...CUMBERLAND...GLOUCESTER...OCEAN AND SALEM
COUNTIES...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A COUPLE OF DEVELOPING THUNDERSTORMS IN BURLINGTON, CAMDEN AND
GLOUCESTER COUNTIES. THE STRONGEST THUNDERSTORM WAS IN GLOUCESTER
COUNTY NEAR MULLICA HILL AND MOVING SOUTHEAST AT 30 MPH. THAT
THUNDERSTORM WILL BE NEAR FRANKLINVILLE...CLAYTON AROUND 215
PM...MALAGA...NEWFIELD AROUND 230 PM...BUENA...VINELAND AROUND 245
PM...DOROTHY...MIZPAH AROUND 300 PM...ESTELL MANOR AND POMONA AROUND
315 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH ANY OF THESE STORMS,
ESPECIALLY THE GLOUCESTER COUNTY THUNDERSTORM.

EXPECT LIGHTNING TO INCREASE WITH THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 3986 7412 3954 7435 3954 7440 3939 7457
      3930 7483 3932 7486 3928 7492 3969 7534
      3986 7523 3989 7514 3994 7514 4001 7504
      4012 7476 4018 7469 4008 7456 4017 7440
      4016 7427 4010 7424 4010 7416 4013 7411

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 10:13 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset62 min
Jul 31, 10:58 PM EDTSpecial Weather StatementPHIMorris62 min
Aug 1, 1:49 AM EDTSpecial Marine WarningPHI56 min
Aug 1, 1:50 AM EDTSpecial Weather StatementPHIMonmouth55 min
Aug 1, 1:35 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren3 hr
Aug 1, 2:44 PM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem29 min
Aug 1, 4:09 PM EDTSpecial Weather StatementPHICamden66 min
Aug 1, 5:06 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester69 min
Aug 1, 5:50 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem70 min
Aug 1, 6:03 PM EDTSpecial Marine WarningPHI57 min
Aug 1, 6:16 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester59 min
Aug 1, 6:17 PM EDTAreal Flood AdvisoryPHICamden, Gloucester3 hr
Aug 1, 6:20 PM EDTSevere Thunderstorm WarningPHIGloucester, Salem46 min
Aug 1, 6:47 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Gloucester, Salem73 min
Aug 1, 7:01 PM EDTAreal Flood AdvisoryPHIAtlantic, Cumberland, Gloucester, Salem119 min
Aug 1, 7:07 PM EDTSpecial Marine WarningPHI83 min
Aug 1, 7:12 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland59 min
Aug 1, 7:17 PM EDTSpecial Marine WarningPHI118 min
Jul 31, 10:00 PM EDTSpecial Weather StatementPHIChester60 min
Aug 1, 3:14 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe51 min
Aug 1, 3:46 PM EDTSpecial Weather StatementPHIBerks89 min
Aug 1, 4:00 PM EDTSevere Thunderstorm WarningPHIBerks75 min
Aug 1, 4:33 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Delaware, Montgomery, Philadelphia87 min
Aug 1, 4:39 PM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh42 min
Aug 1, 5:11 PM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery, Philadelphia2 hr
Aug 1, 5:37 PM EDTSevere Thunderstorm WarningPHIChester, Delaware, Philadelphia53 min
Aug 1, 4:07 PM EDTSpecial Weather StatementPHICecil53 min
Aug 1, 4:46 PM EDTSevere Thunderstorm WarningPHICecil48 min
Aug 1, 5:12 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's78 min
Aug 1, 6:12 PM EDTAreal Flood AdvisoryPHIKent, Queen Anne's2 hr
Aug 1, 6:41 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot18 min
Aug 1, 7:31 PM EDTSpecial Weather StatementPHICaroline, Cecil, Kent, Queen Anne's119 min
Aug 1, 7:46 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's38 min
Aug 1, 3:15 PM EDTSpecial Weather StatementPHISussex45 min
Aug 1, 3:38 PM EDTSevere Thunderstorm WarningPHISussex37 min
Aug 1, 3:59 PM EDTFlash Flood WarningPHISussex4 hr

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.